# SDR 2002FA0000401

- Difficulty date: February 6, 2002
- Submitted: March 27, 2002
- Operation: General aviation
- Aircraft: N2147D
- Make and model: Piper PA-28-236
- Aircraft serial: 287911034
- Engine: Lyc O540*
- System (JASC): 2720 · Rudder Control System
- Part: Arm
- Part number: 66661000
- Condition: Broken
- Location: Rudder Trim
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RUDDER TRIM ARM BROKEN OFF WHERE PILOTS TRIM CONTROL ASSY IS CONNECTED.  PEDAL TORQUE TUBE ASSY. HAS EXCESSIVE WEAR AND SCORING AT PIVOT BEARING POINTS DUE TO LACK OF LUBRICATION.  BROKEN ARM ASSY. SUGGESTED DUE TO OPERATING TRIM CONTROL ON GROUND PREVENTING NLG STEERING FROM MOVING PUTTING EXCESSIVE LOADS ON TRIM ARM.  SUGGEST TRIM BE NEUTRALED FRO TAKEOFF WHILE TAXING ALLOWING STEERING TO MOVE FREELY.  DEFECT FOUND DURING ANNUAL INSPECTION.
